• Side effects and issues with external radiation to the prostate.

    Asked by GENMAR47 on Thursday, July 3, 2014

    Side effects and issues with external radiation to the prostate.

    5 Answers from the Community

    5 answers
    • geekling's Avatar
      geekling

      Not being of the specific gender, it isn't really possible for me to comment. Except, depending on the duration of radiation, nasty things can happen.

      American native people used to use cornsilk tea for prostate issues. It couldn't hurt to drink some faithfully. Any herbal shop.

      I had too much radiation to a nether region. A lot depends upon duration of treatment.

      Best wishes.

      over 6 years ago
    • deepee58's Avatar
      deepee58

      I am currently undergoing external radation treatment after my prostectamy and because it is such a low dose the side effects are minimal. Fatigue and frequent urination being to 2 most common. Don't be afraid to ask your oncologist questions. My doctor was very forthcoming about what to expect. I wish you all the best with your upcoming treatment. Please let us know how you're doing.

      over 6 years ago
    • mikeh's Avatar
      mikeh

      I completed my 40 radiation treatments in the middle of May this year. Fatigue was the major side effect followed by some gastro issues. The nurse suggested using Gas-X which helped. I tried to religiously follow the directions for diet and drinking lots of fluids. I would say I am about 95% of my pre treatment stamina.
      My neighbor completed treatments a couple of months earlier and had similar issues.
      We are all different but I hope this helps. Good luck.

      over 6 years ago
    • survivormike's Avatar
      survivormike

      Had similar side effects as mikeh...went through 40 treatments, no issues during first 20 then began to have some fatigue and gastrointestinal issues including cramping and diarrhea..took gas-x daily as well as carried immodium all the time just in case. Started to feel myself again after about 2 weeks . Remember to always let your oncologist know if there are any serious side effects since there are meds to relieve these! Best of luck to you!!

      over 6 years ago
    • Ross' Avatar
      Ross

      My radiation treatments started some 3+ months after my surgery and that was 4 years ago. I had about 40 treatments. My radiologist team was the best as they dealt with my diet and the need for exercise and strengthening regime. My biggest issue was fatigue and that lasted for a short time after the treatments were finished. I recovered from almost all issues except hot flashes and ed, which was enhanced due to hormone therapy for 3 1/2 years. Today I feel good, exercise regularly, play tennis - singles, work in yard and stay active. I hope you may continue on a good journey. Best wishes, a survivor, Ross

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more prostate cancer questions.  Also, don't forget to check out our Prostate Cancer page.